MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Catalog Number STR5G
Health Effect - Clinical Codes Incontinence (1928); Pain (1994); Obstruction/Occlusion (2422); Blood Loss (2597)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: publication year of 2018.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the author/surgeon believe that the ethicon device caused or contributed to the patient complications mentioned in the article? if yes, please explain.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: laparoscopic ventral rectopexy versus stapled transanal rectal resection for treatment of obstructed defecation in the elderly: long-term results of a prospective randomized study.Authors: khaled m.Madbouly, m.D., ph.D., f.R.C.S.(glasg.), ahmed d.Mohii, m.D.Citation: disease of the colon and rectum (2019); 62(1):47-55.Doi: 10.1097/dcr.0000000000001256.The purpose of this study was to compare long-term functional outcome, recurrence rate, and quality of life between laparoscopic ventral rectopexy and stapled transanal rectal resection in the treatment of obstructed defecation.This prospective randomized study included 112 patients with obstructed defecation syndrome (ods) attributed to rectocele or internal rectal intussusception from may 2013 to april 2016.Patients were randomly allocated to group 1, 56 patients (11 male and 45 female; age range: 70-85 years; bmi: 28.3 ± 3.4) underwent laparoscopic ventral rectopexy (lvr), or group 2, 56 patients (18 male and 38 female; age range: 70-85 years; bmi: 29.1 ± 4.5) underwent stapled transanal rectal resection (starr).In group 2, patients had modified perineal stapled rectal resection with contour transtar (ethicon) for full-thickness rectal resection.Reported complications in group 2 included: bleeding (n-2), persistent obstructed defecation (od) complaints (n-6), prolonged anal pain (n-3) which only improved within 4 to 6 months, anal/fecal incontinence (n-3), soiling (n-1), fecal urgency (n-8), de novo anorectal and pelvic pain (n-3), and recurrence (n-11) in which the patients received biofeedback training, with minimal improvement regardless of the original procedure.In conclusion, laparoscopic ventral rectopexy has better long-term functional outcome, less complications, and less recurrences compared with stapled transanal rectal resection.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8809905
Report Number3005075853-2019-20556
Device Sequence Number16829852
Product Code GDW
UDI-Device Identifier10705036002871
UDI-Public10705036002871
Combination Product (Y/N)N
Initial Reporter CountryEG
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;